Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 14, 2002, 6:12 PM CDT for Grayson County, Hardin County, Hart County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2002, 6:12 PM CDT (23:12 UTC)
- Expired
- Apr 14, 2002, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Grayson County, KY, Hardin County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142312 SVRSDF KYC085-093-099-142345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM CDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY NORTHWESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 645 PM CDT(745 PM EDT) * AT 606 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH GOLFBALL SIZE HAIL OVER IBERIA ...OR ABOUT 34 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLERSTOWN AROUND 620 PM CDT PRICEVILLE AROUND 625 PM CDT BONNIEVILLE AROUND 635 PM CDT HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:30 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 14, 1:30 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN APR 14 2002 SHORT TERM: WITH PARTIAL CLEARING THIS AFTN THE SFC BASED LIS WERE IN THE -2 TO -4 RANGE BY 2PM OVR SWRN PTNS OF FA. ALSO SAT PICS INDCT DECENT VERT DVLPMNT ON CU WITH PAH AND LVX 88D RADARS SHOWING SOME TRW DVLPMNT. SO...WL DO THE OBVIOUS AND MTN SCT TSTMS EARLY TONIGHT. LATER TNGHT...WI MOSTLY CLR SKIES AND LIGHT SRLY FLOW WI SFC DEWPOINTS IN THE LOWER 60S...WL MTN SOME LATE NIGHT FOG. WARMEST STRETCH OF THE SPRING SEASON SO FA SHAPING UP NEXT COUPLE OF DAYS WITH MAX TEMPS AT OR ABOVE THE 80 DEGREE MARK ON MON AND TUE. NOT SO WARM ON WED WITH INCRSD CLDS AND CHC OF SHWS/TSTMS AS PER THE CURRENT FCST. WITH THE AIR ALSO WARMER AND A LITTLE DRIER IN THE MIDDLE LEVELS...AND WITH NO SGFNT SYNOPTIC FEATURES TO TRIGGER MORE TSTMS...WILL NOT MENTION ANY PRECIP UNTIL TUE NITE AND WED. PREFER THE FWC TEMP AND POP TRENDS OVR THE MAV...AND ETA VALUES AFTER TONIGHT. .SDF...NONE
In the hours before
Local storm report, Apr 14, 2:23 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SUN APR 14 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM 2 S MILLERSTOWN KY 1.75 INCH HAIL
04/14/02 GRAYSON EVENT DURATION 4
MINUTES. REPORTED BY
STORM SPOTTER.Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.